My MS Neuro is out of town but we spoke before he left and set up a care plan in case my symptoms worsened while he was gone for the next 2 weeks.
My symptoms are major fatigue, muscle jerking in my hands and arms (probably myoclonus); dragging right leg (new sx), increasing loss of proprioception especially on the left side; muscle weakness while speaking, so after 5 min or so I sound like I have laryngitis; increased word finding abilities
My neuro wanted to give me the IV steroids 5 days ago. I didn't really want them since my previous experience with them did not relieve my vertigo symptoms.
So finally , my question is ..Has anyone taken steroids for anything close to my new symptoms and did they shorten the relapse?
I have had two treatments now with steriodsx5. The first time I felt so much better! I could even walk without pain. It felt like a miracle to me. My second round, I got so sick! I still am not sure if I was just in a bad time or if all the new drugs that I had been put on or if I had an infection that caused the entire mess! I do know after I was put on the third antibiotic, I began to feel better.
I am due for another round in a week. I am going to do it. I know it takes the swelling down and indeed I had felt better the first time. If I get sick again...then I am sooooo done with them!
Sorry I'm late to your party! I am glad to hear that you got the ball rolling for your IV.
I have had both 3 & 5 day treatments for similiar stuff and actually just did it 10 days ago. Even though my symptoms feel like they are coming back a bit I am very glad that I did the IV this time. Maybe should have had 5 days instead of 3?
I had a full week with no symptoms and lots of energy and hardly even noticed the side effects this time. Tell me doesn't that sound wonderful to you right now?
I vote yes but I'm glad you didn't wait for me, lol. Feel better and keep us posted.
I've used IV steroids on 3 separate occasions. The last time I took them - for ON - they worked very fast, as in within the first 24 hours. Within a few days all of the intense eye pain and blurriness was completely gone. They also worked well in the past for some sensory symptoms (MS hug, Lhermitte's, neuropathic pain in feet) and less well for others (neuropathic pain in hand, double vision, numbness). Initially one gets the sense they are helping with fatigue, but for me this has been short lived and more of a side effect of the steroids than resolution of the chronic symptom. I have suffered no ill effects from the steroids, I have always felt better, during and after treatment. This is a tough one because some experience awful side effects and this makes this treatment intolerable no matter how much it might help shorten the duration of an attack. It sounds like you have made the decision to go ahead, and I really hope it brings you some quick relief with minimal ill effects. And if they don't seem to help initially, try not to get discouraged, as they may still be helping you to recover more quickly than you otherwise would have.
I am alittle late in the game and a rookie to boot but I vote for the steroids. Anything and everything you can do to better your chances always gets my vote. May be short term crap for some long term (or maybe not so long term but a shot at least at some) gain.
So sorry you are in this position. It ***** but you seem to be holding your own. You go girl!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.